I have been on Ibrutinib since feb 2013... I have been in clinical remission for 8 months + .

I was in a clinical study for the first 2 years and at the end of that time I was asked to sign up for another study that lasts another 2 years...... This time I will only see the MD every 6 months with a CT Scan every year.but I will have to take 3 pills a day ( Compliments of the study)...I signed up for the additional 2 years but after 6 months of it with all my other problems (apnea, CAD, hypothyroidism , Hypertension , Pulmonary hypertension , knees that need to be replaced but will never be .) I am obviously having second thoughts.

Is Ibrutinib a drug that you are on for life?? The fact that I am getting it for free is a strong factor to continue on the trial , but the fatigue and strange other things that are popping up are telling me to drop out of the trial ...I feel that it is making what little life I have left is not the quality of life that I want and Ibrutinib may be causing some of these problems...Today I am going to ask for a 2 month holiday from the study see if the fatigue and other problems go away.

I need advice here as to what the drug is designed to do once in remission.. And what would you do?

14 Replies

  • Fish61,

    I wouldn't stop taking the drug if it were me. With all your other maladies, I doubt you'll qualify for another trial.

    I haven't heard of ibrutinib causing many of your ills. Feel better my friend.


  • Ibrutinib causes many adverse effects in some patients. Long term use can inducie autoimmune disease. Arthalgia and Myalgia. Progressive arthritis. Thyroid issues. Read the drug insert. It's there to help patients recognise adverse events. You should be reporting them to your study doctor! I am beyond sorry to hear about your challenges with QOL. Why is he keeping you in the study if the drug is causing such toxicity. There are other study drugs.

  • Dear fish61,

    I don't have the knowledge (early stage CLL) or the experience to advise you. But please don't forget the psychological side of thing's!

    Good luck, my friend.

  • Justasheet1 and Green Eyes .

    Thanks for your input..JJM aka fish61

  • Hi Fish,

    I agree with Jeff; your ills don't fit in with the usual Ibrutinib side effects and you should stay on it - at least until you discuss it with a specialist who has plenty of experience with this new drug.

    The early study results for patients coming off Ibrutinib are not encouraging; either patients need to stay on the drug for much longer than 2 years and/or researchers need to do some work on adding other drugs into the treatment mix to get patients to a deeper remission or cure before they cease taking the drug. The poor results may be because these trial patients were pretty beaten up from damage from their earlier chemo treatments. See point (3) in Dr Jeff Sharman's blog, where he discusses what happens to patients who discontinue ibrutinib: cll-nhl.com/2015/06/frontli...

    You can check how your ills compare with the typical Ibrutinib side effects in this video interview from OncLive (free registration) on the adverse effects of Ibrutinib use:

    Direct link to OncLive overview of video:


    Associated CLL Support post:


    Hang in there :)


  • Thanks Aussie Neil,

    Dr Sharmans info was eye opening.

    I have already asked for a 30 day holiday and have not been given the green light yet so I am going to withdraw my request ...you have convinced me .....you get info that I cannot seem to come upon .

    Thanks again

    fish 61

  • Obviously I have no advice for you but I would say to investigate with your Doctor, other possible causes for your symptoms. It would be such a shame to give up this life changing drug and still feel as you do (or worse). Hope this resolves for you. Best wishes. Peggy.

  • Thanks Peggy4

  • I am W & W, but my Mom is taking imbruvica. She felt ill on 3 capsules and reduced

    to two. Much better at that dose level. I have read Dr. Sharman's words on maintaing

    full dose level (3), but see many others reduce from three to two and feal better. Still waiting to see what happens to the CLL cells when living on two capsules a day instead of three.

  • Thanks tekusa,

    An interesting idea..fish 61

  • So pleased that you've decided to hang in there fish 61. I wish you well for the future.


  • hang on in there!!!!!!!

    try taking your Ibrutinib at night......... my husband was feeling dreadful every single day until five weeks ago when he changed the timing and takes the Ibrutinib last thing at night, it has made a big difference to his mental approach to every day and he feels much more alert.(he checked with the medics first before changing timing!!)

    He also has pulmonary hypertension, had thromboendectorectomy surgery at Papworth 9 years ago, and has many other problems which need medicines each day, so try the Ibrutinib at a differnet time to your other medication. give it a whirl!! bw. hazel

  • Thaanks Hazel ....I will try it...fish 61

  • For more on Ibrutinib dose reduction, see healthunlocked.com/cllsuppo...

    Plus: healthunlocked.com/cllsuppo...

    Also Dr Byrd on Ibrutinib: healthunlocked.com/cllsuppo...

    Much more via search: healthunlocked.com/search/c...


You may also like...